Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 71, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 23, 2015, 6:59 AM CDT for Greene County, Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2015, 6:59 AM CDT (11:59 UTC)
- Expired
- Jul 23, 2015, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, MO
The radar
The Springfield radar (KSGF), 16 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:02 AM CDT | FLASH FLOOD | 1 Ne Springfield, MO | TWO WATER RESCUES IN PROGRESS IN NORTHERN AND EASTERN SPRINGFIELD DUE TO URBAN FLASH FLOODING. |
| Jul 23, 8:00 AM CDT | HEAVY RAIN 2.25 | 4 Wnw Turners, MO | 2.25 INCH RAINFALL THIS MORNING AT CATALPA AND EASTGATE STREET IN EASTERN SPRINGFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WGUS53 KSGF 231159
FFWSGF
MOC077-231500-
/O.NEW.KSGF.FF.W.0071.150723T1159Z-150723T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 AM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 AM CDT.
* AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN
AND EASTERN SPRINGFIELD. RADAR IS ESTIMATING THAT UP TO 1.5
INCHES HAS FALLEN ALONG THE HEADWATER AREA OF JORDAN CREEK AND
PEARSON CREEK. AN ADDITIONAL ONE HALF OF AN INCH IS POSSIBLE OVER
THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...SPRINGFIELD AND TURNERS.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3713 9320 3718 9333 3722 9337 3724 9339
3729 9336 3730 9330 3730 9323 3728 9316
3724 9307 3723 9306 3713 9306 3712 9314
$$
CRAMER3 follow-up statements
158
WGUS73 KSGF 231239
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 AM CDT THU JUL 23 2015
MOC077-231500-
/O.CON.KSGF.FF.W.0071.000000T0000Z-150723T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
739 AM CDT THU JUL 23 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL GREENE COUNTY...
AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS PORTIONS OF
NORTHERN AND EASTERN SPRINGFIELD. RADAR ESTIMATED THAT 2.5 INCHES OF
RAIN FELL NEAR THE HEADWATERS OF JORDAN AND PEARSON CREEKS. RAIN
HAS EXITED THE SPRINGFIELD AREA FOR NOW.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...SPRINGFIELD AND TURNERS. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3713 9320 3718 9333 3722 9337 3724 9339
3729 9336 3730 9330 3730 9323 3728 9316
3724 9307 3723 9306 3713 9306 3712 9314
$$
CRAMER702
WGUS73 KSGF 231404
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT THU JUL 23 2015
MOC077-231500-
/O.CON.KSGF.FF.W.0071.000000T0000Z-150723T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
904 AM CDT THU JUL 23 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL GREENE COUNTY...
FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AREAS
CONTINUES ACROSS CENTRAL AND EASTERN GREENE COUNTY THIS
MORNING...AFTER ONE TO TWO INCHES OF RAIN FELL IN LESS THAN AN HOUR
EARLY THIS MORNING. SWIFT RISES ARE OCCURRING ALONG PEARSON CREEK
AND THE JAMES RIVER IN EASTERN GREENE COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...SPRINGFIELD AND TURNERS. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
FARM ROAD 164 AT THE JAMES RIVER JUST EAST OF SPRINGFIELD...
FARM ROAD 134 AT THE JAMES RIVER NORTHEAST OF TURNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A
VEHICLE.
&&
LAT...LON 3713 9320 3718 9333 3722 9337 3724 9339
3729 9336 3730 9330 3730 9323 3728 9316
3724 9307 3723 9306 3713 9306 3712 9314
$$870
WGUS73 KSGF 231453
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 AM CDT THU JUL 23 2015
MOC077-231502-
/O.EXP.KSGF.FF.W.0071.000000T0000Z-150723T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-
953 AM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR CENTRAL
GREENE COUNTY...
STREAMS AND CREEKS ARE BEGINNING TO RECEDE ACROSS GREENE COUNTY.
WATER LEVELS MAY REMAIN ELEVATED IN A FEW LOW LYING AREAS THROUGH
MID DAY...BUT THE OVERALL FLASH FLOOD THREAT HAS DECREASED
CONSIDERABLY...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3713 9320 3718 9333 3722 9337 3724 9339
3729 9336 3730 9330 3730 9323 3728 9316
3724 9307 3723 9306 3713 9306 3712 9314
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:41 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 23, 6:41 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT Thu Jul 23 2015 ...AVIATION UPDATE... .SYNOPSIS... Issued at 237 AM CDT THU JUL 23 2015 Currently have scattered convection occurring across southern MO, northern OK and northern AR in a very moist and unstable air mass south of a stationary front which was positioned across southern MO early this morning. PW values south of this front were around 2.00 in. with surface based CAPES around 2000 j/kg. An upper level shortwave was also pushing across the area. Low level jet at this point has not intensified and convection remains scattered in nature. If more organization of convection should take place during the remainder of the night into early Thursday morning, a heavy rain and localized flash flooding potential would be increased with training of cells. At this point, this has not occurred. Main focus will be with convection for remainder of night into Thursday with warm/humid conditions setting up for potential of elevated heat index values from Friday into the weekend. && .SHORT TERM...(Today and Tonight) Issued at 237 AM CDT THU JUL 23 2015 Best chance of convection will be during the morning today with shortwave energy sliding off to the southeast. Will maintain low end chances of convection with another weak wave riding through in the northwest flow aloft tonight. Temperatures will once again warm into the mid to upper 80s with some mid to upper 90s heat index values over western MO and southeast KS during the afternoon. .LONG TERM...(Friday through Wednesday) Issued at 237 AM CDT THU JUL 23 2015 Upper level ridge will begin to nudge into the region from the southwest on Friday and Saturday with highs returning to the upper 80s to mid 90s Friday and low to mid 90s both Saturday and Sunday. This will put heat index values in the upper 90s to around 106 from Friday into the weekend. We will likely eventually need a heat advisory for a part of the forecast area this weekend. Can't rule out convection completely, especially over central and south central MO which will be under less influence of the upper level ridge than out west. The ridge will then build over the area early next week which will likely keep the ring of fire north, west and east of our forecast area. Models begin to break down the ridge and bring a frontal boundary back into the area by the middle of next week which will bring better precipitation chances back to the region and slightly cooler air. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Pilots flying in and out of the southwest Missouri airports will need to monitor radar trends today. Showers and thunderstorms will be possible most of the day as a frontal system remains stalled out over southern Missouri. Any storms that directly impacts an airfield will likely bring flight conditions below VFR. The coverage of storms should begin to decrease toward the evening hours, giving way to VFR through the rest of tonight. With the frontal boundary in place, look for light and variable winds at the surface. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Cramer
Hazardous weather outlook, Jul 23, 3:38 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 AM CDT THU JUL 23 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 338 AM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FOG RISK. DISCUSSION... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE MORNING...ESPECIALLY ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. STORMS WILL LIKELY PRODUCE PERIODS OF TORRENTIAL RAINFALL LEADING TO A LOCALIZED FLASH FLOODING RISK...MAINLY ALONG AND SOUTH OF A PITTSBURG KANSAS TO MARSHFIELD TO WINONA MISSOURI LINE. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. PATCHY FOG WILL REMAIN IN PLACE ACROSS PORTIONS OF THE REGION THROUGH MID MORNING WITH A LIGHT WIND AND VERY MOIST AIR MASS. VISIBILITIES WILL FALL TO A MILE OR LESS AT TIMES. AFTERNOON HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S ACROSS PORTIONS OF WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDEX VALUES WILL RISE INTO THE 100 TO 108 DEGREE RANGE ON FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT...MAINLY ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS FROM FRIDAY INTO EARLY NEXT WEEK THOUGH MUCH LOCATIONS SHOULD REMAIN DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:21 AM CDT | Flash Flood Warning | SGF | Webster | 4 hr |
| Jul 23, 3:12 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Cedar, Dade, Greene and 8 more | 30 hr |
| Jul 23, 6:44 PM CDT | Special Weather Statement | SGF | Oregon | 31 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.